MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Model Number 1005351H
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that an unspecified balloon catheter was being backloaded on to a 014 whisper ls guide wire; however, they became stuck.The balloon catheter and guide wire had to be removed as a unit.The procedure was successfully completed with a new whisper ls guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported difficulty to advance and remove the guide wire from a balloon catheter were unable to be confirmed as the guide wire was able to advance and retract without any resistance noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Factors that may contribute to the inability to advance/position the guide wire and cause resistance between the devices may include, but not limited to, device placement technique, anatomical conditions, device support, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, condition of balloon catheter, coagulation of blood and/or procedural contaminates.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation was unable to determine a conclusive cause for the reported difficulty to advance and remove.However, the noted damages to the coils and teflon appear to be related to operational circumstances of the procedure and likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9338896
Report Number2024168-2019-13718
Device Sequence Number19300873
Product Code DQX
UDI-Device Identifier08717648037740
UDI-Public08717648037740
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number1005351H
Device Catalogue Number1005351H
Device Lot Number8022071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1